Do you want to say it could be a side effect of any antibiotic that you used during diarrhea? I think it is better to ask from your vet. Maybe he will recommend you necessary test. I don't think it's an allergy.
Spring is here…with that Allergies!
Vanessa last edited by
Yes Spring is among us and now comes the sneezing and itchy eyes :eek:
For the first time in our lives we have a dog who recently developed skin allergies. Last week Kiya our 2 year old tri started developing hives all over her body. She couldn't stop itching and you could tell she was in quite a bit of discomfort. We rushed her to the emergency room and the vet gave her a steroid and some anti-biotic to clear up her body. It worked and a few days later we took her to her regular vet for another follow up appt. The vet suggested we take her off the meds since she no longer had hives. A day later they came back!
From process of elimination we have since ruled out a food allergy and now know its not related to the grass outside. Try keeping your B off grass for a few days. Poor girl had to potty on rocks and dirt She was not a happy camper.
This morning we woke up and the hives came back. I immediately called the vet and he thinks its something in the house Man this is tough! Our poor girl is obviously having an allergic reaction to something in our house yet we can not for the life of us figure it out! The Temaril-p is working and the vet said to use it as needed so at least we have something.
Now the elimination process begins yet again.
lvoss last edited by
I am really surprised your vet had you stop a steroid mid course without weaning off of it. When Nicky had a problem with allergies and was put on pred it was really emphasized how important doing the whole course was and especially the gradual weaning off process.
For Nicky the course of pred worked and he did not have a recurrence. In Southern California, several people have had their dogs break out in full body hives this time of year. It is not known exactly what causes it, the vets suspect either a bug or plant that is active at this time. The hives usually take 1-2 weeks to clear up completely.
Quercus last edited by
Having gone through this recently, it is fresh in my mind. Our vet gave a steroid shot, and prescribed Benadryl every eight hours for a week. He pointed out that once the hives are there, the treatment will not remove them, only keep more from forming, and as Lisa mentioned, they can take quite a while to resolve. The plan was that if one steroid shot did not stop the reaction, we would come in for another, but he was hoping one dose would do it, in combination with the benadryl. It did stop, and he does occasionally get hives, but one dose of benadryl usually resolves it. My vet also mentioned that we could drive ourselves crazy trying to figure out what the dog is allergic to in the environment, or just treat allergies as they occur. We chose the latter…
Kipawa last edited by
Having gone through this recently, it is fresh in my mind. Our vet gave a steroid shot, and prescribed Benadryl every eight hours for a week.
What is the dosage of Benadryl that is being given? The smallest 'human' tabs I believe are 25 mg.
Quercus last edited by
the dosage I have always used is 1 mg/lb; so, yep the smallest human tab is what I use.
MacPack last edited by
We used to have a dog that had seasonal allergies with hives, every year, for about 2 weeks. We never figured out what it was, but our vet had us give 25 mg benadryl every 8 hours for a week, then stop. If the hives came back, we started again.
He was funny, I always took him into the kitchen to get his pills. One night he woke me up in the middle of the night, when I petted him I realized he was covered in hives, when I got up he ran to the kitchen and waited for me, he related his pills to his itching…and to it stopping too, I guess. Of course that night I was out of benadryl, so had to run to the all night drugstore at 3 am!
Definitely start giving benadryl and keep it up for at least a week.